Alert archive / Alabama / Special Weather Statements in 2015
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jul 1, 2015, 3:21 PM CDT for Clay County, Alabama. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2015, 3:21 PM CDT (20:21 UTC)
- Expired
- Jul 1, 2015, 3:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Birmingham, AL
County Clay County, AL
The radar
The Maxwell AFB radar (KMXX), 70 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.4 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 133 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 860 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
835 WWUS84 KBMX 012021 SPSBMX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 321 PM CDT WED JUL 1 2015 ALZ028-012045- CLAY AL- 321 PM CDT WED JUL 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLAY COUNTY UNTIL 345 PM CDT... AT 321 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GOLDVILLE...OR 8 MILES SOUTH OF ASHLAND...MOVING EAST AT 20 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ASHLAND...MOTLEY...CRAGFORD AND MELLOW VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3311 8565 3310 8587 3323 8589 3329 8565 TIME...MOT...LOC 2021Z 262DEG 19KT 3316 8580 $$ 56
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jul 1, 3:21 PM CDT, 0 minutes earlier.
Area forecast discussion, Jul 1, 3:21 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 321 PM CDT WED JUL 1 2015 .DISCUSSION... NUMEROUS SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS NORTH ALABAMA THIS AFTERNOON ON THE SOUTH SIDE OF A DECAYING MCS OVER TENNESSEE. THE ACTIVITY SHOULD WEAKEN CONSIDERABLY BY EARLY EVENING AND DO NOT EXPECT MUCH COVERAGE AFTER SUNSET. ANOTHER MCS IS LIKELY TO DROP SOUTHEAST INTO NORTH ALABAMA AFTER MIDNIGHT AND THIS IS THE REASON FOR LIKELY POPS ACROSS THE FAR NORTHERN COUNTIES. NORTHWEST FLOW PATTERN WILL CONTINUE THROUGH THE WEEKEND...AND THE WEATHER WILL REMAIN UNSETTLED. WARM AND MOIST SOUTHWEST LOW WILL FEED INSTABILITY INTO ANY MCS THAT COMES DOWN THE PIKE. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...AN ISOLATED SEVERE STORM IS CERTAINLY POSSIBLE OVER THE NEXT FEW DAYS. A SLIGHTLY HIGHER SEVERE THREAT MAY COME ON FRIDAY AS MODELS SHOW A INCREASE IN LOW LEVEL SHEAR OVER NORTH ALABAMA AS A SURFACE LOW PASSES TO THE NORTH. THE UPPER PATTERN WILL UNDERGO A CHANGE EARLY NEXT WEEK AS AN UPPER RIDGE OVER TEXAS BUILDS EASTWARD. THIS WILL PRODUCE WARMER DAYTIME TEMPERATURES AND DECREASING RAIN CHANCES. 58/ROSE && .AVIATION... 18Z TAF DISCUSSION. SCATTERED SHOWERS AND STORMS HAVE BEGUN TO DEVELOP IN RESPONSE TO THE DECREASING CLOUD COVER FROM THIS MORNING. VCTS WILL REMAIN IN THE FORECAST FOR NORTHERN TERMINALS...WITH LESS COVERAGE EXPECTED AT KMGM AND KTOI. ANOTHER ROUND OF SHOWERS AND STORMS WILL BE POSSIBLE FROM 06Z TO 12Z ON THURSDAY MORNING...AND HAVE RE- INTRODUCED VCTS FOR THE NORTHERN TERMINALS ONCE AGAIN FOR THE INCREASED LIKELIHOOD OF STORM FORMATION. OTHERWISE...VFR CONDITIONS WILL CONTINUE THROUGH THE FORECAST PERIOD WITH SOUTHWESTERLY SURFACE WINDS PRIMARILY UNDER 10 KNOTS. 56/GDG && .FIRE WEATHER... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED EACH DAY THROUGH THE WEEKEND. NO FIRE WEATHER CONCERNS ARE EXPECTED AT THIS TIME. 19 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 70 84 70 86 70 / 60 70 60 60 50 ANNISTON 70 85 71 86 70 / 60 70 60 60 50 BIRMINGHAM 73 87 73 88 72 / 50 60 50 60 50 TUSCALOOSA 72 89 72 89 72 / 30 50 40 50 50 CALERA 72 88 73 88 71 / 40 60 40 50 40 AUBURN 71 85 72 88 72 / 30 60 40 40 30 MONTGOMERY 73 90 72 90 73 / 20 40 20 30 30 TROY 73 90 72 91 72 / 20 40 20 30 30 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 1, 4:53 AM CDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 453 AM CDT WED JUL 1 2015 ALZ011>015-017>050-021300- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 453 AM CDT WED JUL 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 1, 2:32 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
232 PM CDT WED JUL 1 2015
ALZ018-012000-
ETOWAH AL-
232 PM CDT WED JUL 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ETOWAH COUNTY UNTIL
300 PM CDT...
AT 232 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
REECE CITY...OR 9 MILES NORTHEAST OF GADSDEN...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GADSDEN...HOKES BLUFF...ATTALLA...REECE CITY...TABOR ROAD...NOCCALULA
FALLS...BALLPLAY...RIDGEVILLE...BLACK CREEK...ROCKLEDGE...CRUDUP...
KEENER...WILSONIA AND GADSDEN WATER WORKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3411 8584 3413 8580 3412 8579 3410 8580
3400 8574 3397 8574 3405 8614 3420 8609
3420 8584
TIME...MOT...LOC 1932Z 279DEG 21KT 3413 8595
56Special weather statement, Jul 1, 2:59 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
259 PM CDT WED JUL 1 2015
ALZ014-012045-
WINSTON AL-
259 PM CDT WED JUL 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WINSTON COUNTY UNTIL
345 PM CDT...
AT 259 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
FALLS CITY...OR OVER ARLEY...MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ARLEY...FALLS CITY...CAMP MCDOWELL...CORINTH REC AREA...HELICON...
SMITH LAKE...HOUSTON...BLACK POND...BEAR BRANCH...HULLETT BRANCH...
BATTLE BRANCH...CURTIS CROSSROADS...MAPLE BRANCH...LITTLE DISMAL
CREEK...DEVILS BRANCH...HIDDEN COVE CAMPGROUND...MILL BRANCH...
ROCKHOUSE CREEK...YELLOW CREEK AND BIG BEAR BRANCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3399 8711 3399 8715 3400 8717 3400 8719
3398 8720 3399 8722 3399 8726 3400 8737
3414 8737 3417 8711
TIME...MOT...LOC 1959Z 267DEG 31KT 3406 8722
56Special weather statement, Jul 1, 3:01 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
301 PM CDT WED JUL 1 2015
ALZ026-012030-
ST. CLAIR AL-
301 PM CDT WED JUL 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ST. CLAIR COUNTY UNTIL
330 PM CDT...
AT 301 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ASHVILLE...OR 8 MILES SOUTHEAST OF ONEONTA...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SPRINGVILLE...ASHVILLE...RAGLAND...STEELE...NEELY HENRY LAKE...ST.
CLAIR SPRINGS...CALDWELL...ALABAMA INTERNATIONAL DRAGWAY...I 59 REST
AREAS AT ONEONTA...WHITNEY JUNCTION...HORSE PENS FORTY...NEELY HENRY
DAM AND CAMP SUMATANGA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3396 8617 3393 8617 3390 8614 3390 8611
3386 8610 3386 8606 3384 8607 3382 8605
3381 8607 3377 8605 3370 8615 3378 8648
3382 8647 3382 8643 3389 8634 3391 8635
3398 8629 3397 8625 3399 8620
TIME...MOT...LOC 2001Z 279DEG 26KT 3386 8638
56Special weather statement, Jul 1, 3:12 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
312 PM CDT WED JUL 1 2015
ALZ018-012045-
ETOWAH AL-
312 PM CDT WED JUL 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR ETOWAH COUNTY UNTIL 345 PM CDT...
AT 311 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
REECE CITY...OR 7 MILES NORTHWEST OF GADSDEN...MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GADSDEN...RAINBOW CITY...HOKES BLUFF...ATTALLA...GLENCOE...SARDIS
CITY...REECE CITY...GADSDEN MALL...TABOR ROAD...NOCCALULA FALLS...
BALLPLAY...RIDGEVILLE...GADSDEN STEAM PLANT...BLACK CREEK...
ROCKLEDGE...MOUNTAINBORO...BIG WILLS CREEK...CRUDUP...REAVES AND
KEENER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3411 8584 3413 8580 3412 8579 3410 8580
3399 8574 3394 8574 3400 8618 3418 8617
3420 8585
TIME...MOT...LOC 2011Z 271DEG 26KT 3409 8609
56Special weather statement, Jul 1, 3:18 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
318 PM CDT WED JUL 1 2015
ALZ015-012100-
WALKER AL-
318 PM CDT WED JUL 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WALKER COUNTY UNTIL
400 PM CDT...
AT 318 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
JASPER...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JASPER...SUMITON...CORDOVA...DORA...PARRISH...SIPSEY...ROCKY
HOLLOW...BURNWELL...QUINTON...BELOIT...LYNNS PARK...BARNEY...BOLDO...
EMPIRE AND MANCHESTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3389 8701 3387 8700 3386 8697 3384 8695
3380 8695 3380 8697 3379 8697 3379 8700
3377 8701 3377 8702 3375 8702 3373 8704
3369 8704 3368 8706 3366 8706 3366 8709
3374 8733 3392 8728
TIME...MOT...LOC 2018Z 285DEG 20KT 3381 8723
56Special weather statement, Jul 1, 3:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 321 PM CDT WED JUL 1 2015 ALZ028-012045- CLAY AL- 321 PM CDT WED JUL 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLAY COUNTY UNTIL 345 PM CDT... AT 321 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GOLDVILLE...OR 8 MILES SOUTH OF ASHLAND...MOVING EAST AT 20 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ASHLAND...MOTLEY...CRAGFORD AND MELLOW VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3311 8565 3310 8587 3323 8589 3329 8565 TIME...MOT...LOC 2021Z 262DEG 19KT 3316 8580 56
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 1:45 PM CDT | Special Weather Statement | BMX | Cherokee | 60 min |
| Jul 1, 2:23 PM CDT | Special Weather Statement | BMX | Blount | 52 min |
| Jul 1, 2:32 PM CDT | Special Weather Statement | BMX | Etowah | 28 min |
| Jul 1, 2:59 PM CDT | Special Weather Statement | BMX | Winston | 46 min |
| Jul 1, 3:01 PM CDT | Special Weather Statement | BMX | St. Clair | 29 min |
| Jul 1, 3:12 PM CDT | Special Weather Statement | BMX | Etowah | 33 min |
| Jul 1, 3:18 PM CDT | Special Weather Statement | BMX | Walker | 42 min |
| Jul 1, 3:28 PM CDT | Special Weather Statement | BMX | Calhoun | 32 min |
| Jul 1, 3:33 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun | 31 min |
| Jul 1, 3:57 PM CDT | Special Weather Statement | BMX | Cleburne | 33 min |
| Jul 1, 4:10 PM CDT | Special Weather Statement | BMX | Calhoun | 35 min |
| Jul 1, 4:19 PM CDT | Special Weather Statement | BMX | DeKalb | 41 min |
| Jul 1, 4:37 PM CDT | Special Weather Statement | BMX | Cleburne | 23 min |
| Jul 1, 4:40 PM CDT | Special Weather Statement | BMX | Jefferson | 50 min |
| Jul 1, 4:56 PM CDT | Special Weather Statement | BMX | Marion | 49 min |
| Jul 1, 5:26 PM CDT | Special Weather Statement | BMX | Jefferson | 49 min |
| Jul 1, 6:14 PM CDT | Special Weather Statement | BMX | Talladega | 46 min |
| Jul 1, 6:21 PM CDT | Special Weather Statement | BMX | Bibb | 24 min |
| Jul 1, 6:26 PM CDT | Special Weather Statement | BMX | Fayette | 34 min |
| Jul 1, 6:52 PM CDT | Special Weather Statement | BMX | Shelby | 23 min |
Nearby
Special Weather Statements in Alabama, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.